View Full Version : On Strattera for 2 months, no changes yet, is this normal?


Carl 3.0
01-31-16, 02:17 PM
Psych prescribed Strattera 2 months ago with the 45 day starter pack which has you titrate up to the target dose as follows:

Day 1 - 5: 25mg
Day 6 - 10: 40mg
Day 11 - 15: 60mg
Day 16 + Target dose: 80mg

Dr. says I have ADD inattentive type. I sought her help after realizing I am having a hard time comprehending and reading along with the other classical symptoms.

On the second week I felt a little more focus and overall mental control i.e. not interrupting people and make better, more thought out decisions. Shortly after this everything went back to normal. I understand it takes 4-6 weeks for the medication to kick in but I am already at week 8 and am wondering if this is normal. I am in it for the long run but just want to see what everyone's experience has been and if this is out of the ordinary. I have read hours of posts on Strattera here and am grateful for this awesome blog.

I am also experiencing a lot of the side effects to varying degrees. I understand this is par for the course and am powering through it. Initially I had a lot of pain in my testicles which is only occasional now. Urination is slightly delayed but otherwise functional, sexual performance...well ED has kicked in but seems to be slowly getting better. From what I have read it should return back to normal. Not that it matters much, I am unemployed now and that happens to be a very effective form of birth control lol. Anyways, I do have an occasional metallic taste in my mouth along with bad breath due to the dehydration that the medication causes. Some days are better than others with the bad breath. I have been drinking lots of water to help with this. This is most noticeable in the AM and I do not typically have bad breath in the mornings. I have noticed that my bowel movements have decreased to 1x a day as opposed to 2 -3+ and they are much much larger. Overall I thought I would throw some of the side effects in so the medication is doing something, just not what I would like it to.

What do you think?

Thank you.

dvdnvwls
01-31-16, 07:12 PM
You should write this stuff down, or print it out, and take it to your doctor. You have given a very useful and effective description here of exactly what's going on with your medication, and when your doctor hears it she will decide on the next step to take.

samilia
04-21-17, 12:45 AM
Psych prescribed Strattera 2 months ago with the 45 day starter pack which has you titrate up to the target dose as follows:

Day 1 - 5: 25mg
Day 6 - 10: 40mg
Day 11 - 15: 60mg
Day 16 + Target dose: 80mg

Dr. says I have ADD inattentive type. I sought her help after realizing I am having a hard time comprehending and reading along with the other classical symptoms.

On the second week I felt a little more focus and overall mental control i.e. not interrupting people and make better, more thought out decisions. Shortly after this everything went back to normal. I understand it takes 4-6 weeks for the medication to kick in but I am already at week 8 and am wondering if this is normal. I am in it for the long run but just want to see what everyone's experience has been and if this is out of the ordinary. I have read hours of posts on Strattera here and am grateful for this awesome blog.

I am also experiencing a lot of the side effects to varying degrees. I understand this is par for the course and am powering through it. Initially I had a lot of pain in my testicles which is only occasional now. Urination is slightly delayed but otherwise functional, sexual performance...well ED has kicked in but seems to be slowly getting better. From what I have read it should return back to normal. Not that it matters much, I am unemployed now and that happens to be a very effective form of birth control lol. Anyways, I do have an occasional metallic taste in my mouth along with bad breath due to the dehydration that the medication causes. Some days are better than others with the bad breath. I have been drinking lots of water to help with this. This is most noticeable in the AM and I do not typically have bad breath in the mornings. I have noticed that my bowel movements have decreased to 1x a day as opposed to 2 -3+ and they are much much larger. Overall I thought I would throw some of the side effects in so the medication is doing something, just not what I would like it to.

What do you think?

Thank you.


Just curious, did it get better for you?
It ususally takes 6 to 8 weeks to work from the therapeutic dose start date, not the titrate starters dose date